# SDR CA090819005

- Difficulty date: August 19, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,180 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

(CAN) PREPARING FOR A LOCAL TRAINING FLIGHT, AIRCREW NOTED A "BURNING ODOR" DURING THE PRE-TAKE-OFF RUN-UP.  AIRCREW ADVISED ATC OF THE PROBLEM AND THAT THEY WERE SHUTTING DOWN IN POSITION.  THEY THEN CARRIED OUT THE PUBLISHED "SMOKE IN THE COCKPIT" CHECKLIST.  SECURING THE ENVIRONMENTAL SYS OFFERED IMMEDIATE IMPROVEMENT.  ARFF AND MX ATTENDED TO THE ACFT.  NO SMELL COULD BE NOTED IN THE COCKPIT.  AFTER ARFF DETERMINED THAT NO DANGER EXISTED MX REMOVED ENG COWLINGS- NO ODOR COULD BE DETECTED IN THE ENG COMPARTMENT.  FURTHER INVESTIGATION BY MX IN THE HANGAR COULD NOT REVEAL ANY CAUSES OF THE SMELL.  NO FURTHER DISCREPENCIES NOTED. ACFT GROUND RUNS REVEALED NO ODORS.  ACFT WAS RELEASED FOR SERVICE.
